Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

More on groups in which each element commutes with its endomorphic images


Author: J. J. Malone
Journal: Proc. Amer. Math. Soc. 65 (1977), 209-214
MSC: Primary 16A76
DOI: https://doi.org/10.1090/S0002-9939-1977-0447351-X
MathSciNet review: 0447351
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: R. Faudree has given examples of nonabelian groups which have the property cited in the title. His groups are p-groups such that (i) $ Z(G) = G' = {G^p} = U(G)$, (ii) each endomorphism $ \phi $ (which is not an automorphism) has $ (G)\phi \leqslant Z(G)$, and (iii) each automorphism is central. In this paper the necessity of these conditions is explored. It is also shown that, for p = 2, Faudree's example does not in fact have the property cited in the title.


References [Enhancements On Off] (What's this?)

  • [1] H. Bechtell, Theory of groups, Addison-Wesley, Reading, Mass., 1971. MR 44 # 1715. MR 0284490 (44:1715)
  • [2] A. J. Chandy, Rings generated by the inner-automorphisms of nonabelian groups, Doctoral thesis, Boston Univ., 1965; Proc. Amer. Math. Soc. 30 (1971), 59-60. MR 43 #6239. MR 0280519 (43:6239)
  • [3] R. Faudree, Groups in which each element commutes with its endomorphic images, Proc. Amer. Math. Soc. 27 (1971), 236-240. MR 42 #4632. MR 0269737 (42:4632)
  • [4] M. Hall, Jr., The theory of groups, Macmillan, New York, 1959. MR 21 # 1996. MR 0103215 (21:1996)
  • [5] P. Hall, A contribution to the theory of groups of prime power order, Proc. London Math. Soc. 36 (1933), 29-95.
  • [6] J. J. Malone, Generalized quaternion groups and distributively generated near-rings, Proc. Edinburgh Math. Soc. (2) 18 (1972/73), 235-238. MR 47 # 5059. MR 0316512 (47:5059)
  • [7] J. J. Malone and C. G. Lyons, Endomorphism near-rings, Proc. Edinburgh Math. Soc. (2) 17 (1970), 71-78. MR 42 #4598. MR 0269703 (42:4598)
  • [8] C. J. Maxson, On groups and endomorphism rings, Math. Z. 122 (1971), 294-298. MR 0396654 (53:516)
  • [9] B. C. McQuarrie and J. J. Malone, Endomorphism rings of non-abelian groups, Bull. Austral. Math. Soc. 3 (1970), 349-352. MR 42 #4599. MR 0269704 (42:4599)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A76

Retrieve articles in all journals with MSC: 16A76


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0447351-X
Keywords: Finite group, nilpotent class 2 group, endomorphic images, endomorphism near ring
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society